Alert archive / Wisconsin / Wind Chill Advisories in 2019
Wind Chill Advisory 9, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Dec 10, 2019, 3:03 AM CST for 5 counties in Wisconsin; Wabasha County, Minnesota. It took effect at Dec 10, 2019, 9:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2019, 3:03 AM CST (09:03 UTC)
- In effect from
- Dec 10, 2019, 9:00 PM CST
- Expired
- Dec 11, 2019, 10:47 AM CST
- In force
- 14 hr
- Issued by
- NWS La Crosse, WI
Counties Wabasha County, MN, Buffalo County, WI, Clark County, WI, Jackson County, WI, Taylor County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 80 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376 WWUS43 KARX 100903 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 303 AM CST Tue Dec 10 2019 ...Very Cold Wind Chills Tonight through Wednesday Morning... .Cold Arctic air will combine with west winds around 10 mph to produce wind chills in the 25 to 30 below range tonight through Wednesday morning. WIZ017-029-101715- /O.NEW.KARX.WC.Y.0009.191211T0300Z-191211T1800Z/ Taylor-Clark- Including the cities of Medford and Neillsville 303 AM CST Tue Dec 10 2019 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Taylor and Clark Counties. * WHEN...From 9 PM this evening to noon CST Wednesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ DAS
5 follow-up statements
237 WWUS43 KARX 101710 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 1110 AM CST Tue Dec 10 2019 ...Cold Wind Chills Tonight through Wednesday Morning... .Cold Arctic air will combine with west winds around 10 mph to produce wind chills in the 25 to 30 below range tonight through Wednesday morning. WIZ017-029-110115- /O.CON.KARX.WC.Y.0009.191211T0300Z-191211T1800Z/ Taylor-Clark- Including the cities of Medford and Neillsville 1110 AM CST Tue Dec 10 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Clark and Taylor Counties. * WHEN...From 9 PM this evening to noon CST Wednesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you have outdoor time planned. Wear appropriate clothing, a hat, and gloves. && $$ Shea
946 WWUS43 KARX 102014 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 214 PM CST Tue Dec 10 2019 ...Cold Wind Chills Tonight through Wednesday Morning... .A cold airmass has dropped into the area and combined with steady winds, wind chills values in the 25 to 30 below range can be expected tonight through Wednesday morning. Wind chills from 5 to 15 below zero have already been reported. The wind chill advisories have been expanded a bit southward based on predicted conditions overnight. MNZ079-WIZ032>034-110500- /O.EXA.KARX.WC.Y.0009.191211T0300Z-191211T1800Z/ Wabasha-Buffalo-Trempealeau-Jackson- Including the cities of Wabasha, Alma, Arcadia, Whitehall, and Black River Falls 214 PM CST Tue Dec 10 2019 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY... * WHAT...Cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...In Wisconsin, Buffalo, Trempealeau and Jackson Counties. In Minnesota, Wabasha County. * WHEN...From 9 PM this evening to noon CST Wednesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you have outdoor plans tonight. Wear appropriate clothing, a hat, and gloves. && $$ WIZ017-029-110500- /O.CON.KARX.WC.Y.0009.191211T0300Z-191211T1800Z/ Taylor-Clark- Including the cities of Medford and Neillsville 214 PM CST Tue Dec 10 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY... * WHAT...Cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Clark and Taylor Counties. * WHEN...From 9 PM this evening to noon CST Wednesday. * IMPACTS...These wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you have outdoor plans tonight. Wear appropriate clothing, a hat, and gloves. && $$ Shea
988 WWUS43 KARX 110313 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 913 PM CST Tue Dec 10 2019 ...Bitter Cold Wind Chills Tonight Through Wednesday Morning... .Cold arctic air, combined with mostly light winds, will result in bitter cold for parts of the area through Wednesday morning. Wind chills from -20 to -30 degrees are expected, generally north of Interstate 90. MNZ079-WIZ017-029-032>034-111115- /O.CON.KARX.WC.Y.0009.000000T0000Z-191211T1800Z/ Wabasha-Taylor-Clark-Buffalo-Trempealeau-Jackson- Including the cities of Wabasha, Medford, Neillsville, Alma, Arcadia, Whitehall, and Black River Falls 913 PM CST Tue Dec 10 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WHAT...Wind chills from 20 to 30 below. * WHERE...In Wisconsin, Buffalo, Trempealeau and Jackson Counties. In Minnesota, Wabasha County. * WHEN...From 9 PM this evening to noon CST Wednesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you have outdoor plans tonight. Wear appropriate clothing, a hat, and gloves. && $$ Rieck
340 WWUS43 KARX 110903 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 303 AM CST Wed Dec 11 2019 ...Bitter Cold Wind Chills This Morning... ...Accumulating Snow Late Tonight into Thursday... .Very cold Arctic air combined with light winds will result in bitter cold wind chills in the -20 to -30 range this morning. Accumulating snow will move into the area late tonight into Thursday. Three to 5 inches of snow is expected across Clark and Taylor counties, with highest amounts north of Highway 10. WIZ017-029-111715- /O.NEW.KARX.WW.Y.0028.191212T0600Z-191212T2100Z/ /O.CON.KARX.WC.Y.0009.000000T0000Z-191211T1800Z/ Taylor-Clark- Including the cities of Medford and Neillsville 303 AM CST Wed Dec 11 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST THURSDAY... * WHAT...For the Winter Weather Advisory, snow expected. Total snow accumulations of 3 to 5 inches. For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Taylor and Clark Counties. * WHEN...For the Winter Weather Advisory, from midnight tonight to 3 PM CST Thursday. For the Wind Chill Advisory, until noon CST today. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ079-WIZ032>034-111715- /O.CON.KARX.WC.Y.0009.000000T0000Z-191211T1800Z/ Wabasha-Buffalo-Trempealeau-Jackson- Including the cities of Wabasha, Alma, Arcadia, Whitehall, and Black River Falls 303 AM CST Wed Dec 11 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...In Wisconsin, Trempealeau, Buffalo and Jackson Counties. In Minnesota, Wabasha County. * WHEN...Until noon CST today. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ DAS
953 WWUS43 KARX 111647 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 1047 AM CST Wed Dec 11 2019 ...Accumulating Snow Late Tonight into Thursday... .Accumulating snow will move into the area late tonight into Thursday. Three to 5 inches of snow are expected across Clark and Taylor counties, with highest amounts north of Highway 10. WIZ017-029-120100- /O.CAN.KARX.WC.Y.0009.000000T0000Z-191211T1800Z/ /O.CON.KARX.WW.Y.0028.191212T0600Z-191212T2100Z/ Taylor-Clark- Including the cities of Medford and Neillsville 1047 AM CST Wed Dec 11 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST THURSDAY... ...WIND CHILL ADVISORY IS CANCELLED... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Clark and Taylor Counties. * WHEN...From midnight tonight to 3 PM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Thursday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ079-WIZ032>034-111800- /O.CAN.KARX.WC.Y.0009.000000T0000Z-191211T1800Z/ Wabasha-Buffalo-Trempealeau-Jackson- Including the cities of Wabasha, Alma, Arcadia, Whitehall, and Black River Falls 1047 AM CST Wed Dec 11 2019 ...WIND CHILL ADVISORY IS CANCELLED... With temperatures and wind chills slowly rising this morning, the wind chill advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Dec 10, 3:03 AM CST, 0 minutes earlier.
Area forecast discussion, Dec 10, 3:03 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
303 AM CST Tue Dec 10 2019
.UPDATE...
Issued at 303 AM CST Tue Dec 10 2019
After coordination with surrounding NWS offices, have opted to go
with a wind chill advisory for Clark and Taylor counties in north
central WI from 9 pm tonight until noon Wednesday.
&&
.SHORT TERM...(Today through Wednesday)
Issued at 222 AM CST Tue Dec 10 2019
GOES IR/surface observations very early this morning showing back
edge of cold air advection stratocumulus cloud and scattered
flurries mainly east of the Mississippi River. Temperatures as of 2
am were in the single digits above/below zero across southeast
MN/northeast IA, and in the single digits/lower teens above zero
under the clouds in WI. Bundle up this morning, especially across
southeast MN/northeast IA as wind chills will be in the teens/lower
20s below zero.
Cold Arctic blast will continue into the area today through
Wednesday. Will likely see scattered flurry activity in the cold
cyclonic flow/steep low lapse environment today. Plan on highs today
in the single digits and teens above zero.
A weak mid-level trough rotates southeast out of the Dakotas tonight
after midnight into early Wednesday morning for a chance of light
snow across portions of northeast IA into far southwest WI.
Otherwise, look for overnight lows ranging from the teens below zero
across north central WI, to the single digits below and above zero
elsewhere. Could see some very cold wind chills as well late Tuesday
night/early Wednesday morning north of I-90 in the teens to 20s
below zero.
Secondary/reinforcing shot of Arctic air seeps into the area
Wednesday with highs only in the single digits/teens above zero
despite mostly sunny skies.
.LONG TERM...(Wednesday night through Monday)
Issued at 222 AM CST Tue Dec 10 2019
Lift ahead of a mid-level trough moving through the area Wednesday
night into Thursday will likely produce some accumulating snow for
areas mainly north of I-90. Could see upwards of 2-3 inches north of
I-94 with around an inch near the I-90 corridor. Will keep a close
eye on this as models are still trying to get a handle on this
system. Otherwise, temperatures are expected to moderate a bit with
highs climbing into the 20s/30s.
Moderating temperatures will continue into Friday -but comes with a
chance of snow or rain/snow mix in warm air advection ahead of low
pressure moving through the northern/central Plains. Plan on highs
pushing well into the 30s.
Area of low pressure will push slowly east across the region Friday
night into Saturday for a continued chance of light snow. Cold air
advection Saturday will produce highs back down into the 20s/lower
30s.
High pressure builds into the area Sunday into Monday for mostly dry
conditions. Previous model runs had some precipitation over us but
strength of this high pressure looks like it will drive these
precipitation chances south of the area in subsequent runs.
Otherwise, looks like temperatures will be below normal with highs
in the teens and 20s with lows in the single digits/teens above zero.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1125 PM CST Mon Dec 9 2019
Cigs/WX/vsby: Low, mostly mvfr deck making slow, steady progress
east - just clearing KRST now with satellite trends suggesting
moving east of KLSE between 06-07z. Could see a mid level sct-bkn
VFR deck for Tue morning but then some hints via RH fields that a
few hours of MVFR could develop for Tue afternoon. Decent low level
lapse rates and cold air advection to promote the SC that could lead
to some flurries too. With Bufkit RAP/NAM showing this potential,
going to tempo in a few hours.
Winds: holding west and mostly around 10kts or so through Tue, with
some slight shift down and to the southwest for the evening.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Wind Chill Advisory from 9 PM this evening to noon CST Wednesday
for WIZ017-029.
MN...None.
IA...None.
&&
UPDATE...DAS
SHORT TERM...DAS
LONG TERM...DAS
AVIATION...RIECKHazardous weather outlook, Dec 9, 6:09 PM CST, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 609 PM CST Mon Dec 9 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-101000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 609 PM CST Mon Dec 9 2019 This Hazardous Weather Outlook is for parts of northeast Iowa, southeast Minnesota, and southwest into central Wisconsin. .DAY ONE...Tonight Blustery northwest winds will drift snow tonight, mostly across the open and unsheltered areas of southeast Minnesota and northeast Iowa, along with area ridge-tops. In addition, cold air will move in and could refreeze earlier precipitation. Wind chills of 10 to 20 below zero are possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Wind chills of 10 to 20 below zero are expected Tuesday night into Thursday morning. Snow looks likely Wednesday though Thursday with light accumulations possible. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
Nearby
Wind Chill Advisories in Wisconsin, 2019Wind Chill Advisories in Minnesota, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.